A 38-year-old female asked:
Does tysabri / natalizumab increase the risk of shingles?
1 doctor answer • 3 doctors weighed in
Dr. Simon Tsiourisanswered
Infectious Disease 25 years experience
Yes: If you have had chickenpox, then taking Natalizumab will increase your risk of developing shingles. Exactly how much your risk is increased is unknown but Natalizumab use has been associated with an increased risk of serious herpes virus infections (the virus that causes shingles is a herpes virus).
Created for people with ongoing healthcare needs but benefits everyone.
5.9k viewsReviewed >2 years ago
Last updated Feb 17, 2015
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.